U.S. doctors online nowAsk doctors free
Omaha, NE
A 31-year-old female asked:

Can a mutivitamin give you loose stools?

1 doctor answer1 doctor weighed in
Dr. Charles Cattano
Gastroenterology 40 years experience
Check ingredients...: If your multivitamin is high in magnesium, you're getting a laxative effect equivalent to taking milk of magnesia (magnesium hydroxide). Alternatively, some pill vehicles can cause loose stool, even if the pill ingredients do not. In any case, stop taking the supplement & if diarrhea persists, another cause must be sought.
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.